Banach Journal of Mathematical Analysis
- Banach J. Math. Anal.
- Volume 12, Number 1 (2018), 191-205.
Vector lattices and -algebras: The classical inequalities
We present some of the classical inequalities in analysis in the context of Archimedean (real or complex) vector lattices and -algebras. In particular, we prove an identity for sesquilinear maps from the Cartesian square of a vector space to a geometric mean closed Archimedean vector lattice, from which a Cauchy–Schwarz inequality follows. A reformulation of this result for sesquilinear maps with a geometric mean closed semiprime Archimedean -algebra as codomain is also given. In addition, a sufficient and necessary condition for equality is presented. We also prove a Hölder inequality for weighted geometric mean closed Archimedean -algebras, substantially improving results by K. Boulabiar and M. A. Toumi. As a consequence, a Minkowski inequality for weighted geometric mean closed Archimedean -algebras is obtained.
Banach J. Math. Anal. Volume 12, Number 1 (2018), 191-205.
Received: 9 February 2017
Accepted: 27 March 2017
First available in Project Euclid: 10 November 2017
Permanent link to this document
Digital Object Identifier
Buskes, G.; Schwanke, C. Vector lattices and $f$ -algebras: The classical inequalities. Banach J. Math. Anal. 12 (2018), no. 1, 191--205. doi:10.1215/17358787-2017-0045. https://projecteuclid.org/euclid.bjma/1510283129